# SDR A0512001

- Difficulty date: November 22, 2005
- Submitted: December 13, 2005
- Operation: Air carrier
- Aircraft: N720CK
- Make and model: Boeing 727-200
- Aircraft serial: 21298
- Engine: Pwa JT8D15
- System (JASC): 2700 · Flight Control System
- Part: Jackscrew
- Condition: Failed
- Stage of operation: AP
- How discovered: O
- Nature of condition: F, E, J
- Precautionary procedure: O

## Discrepancy

ON APPROACH, WITH FLAPS SELECTED TO 5 DEG, STAB TRIM WHEEL RAN AWAY FROM APPROX 5 UNITS NOSE UP TO 0 DEG AND BUFFETING WAS FELT IN FLT CONTROLS.  AC STARTED A 2000 TO 4000 RPM RATE OF DESCENT, PILOTS TRIED TO INPUT UP ELEVATOR TO ARREST SINK RATE, THERE WAS NO EFFECT ON FLIGHT PATH.  ELEVATORS HAD LOST THEIR AUTHORITY EVEN THOUGH SPEED WAS WELL ABOVE FLAPS 5 MANEUVERING SPEED. AC WAS ONLY 3000 FT. AGL AT THIS POINT.  FULL POWER WAS ADDED ON ALL 3 ENGINES, WHICH WERE FUNCTIONING NORMALLY, EVEN THOUGH PITCH WAS AT APPROX ZERO DEG, IT TOOK A LONG TIME TO ARREST SINK RATE AND ELEVATORS FINALLY BEGAN RESPONDING AT APPROX. 1000 FT.AGL FROM WHICH AC WAS LANDED SAFELY.  MAIN REPLACED HORIZ STAB JACKSCREW AND GEARBOX.
